Alert archive / Oklahoma / Frost Advisories in 2016
Frost Advisory 3, NWS Tulsa, OK
NWS Tulsa, OK issued this frost advisory at Nov 12, 2016, 4:05 PM CST for 10 counties in Oklahoma. It took effect at Nov 13, 2016, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2016, 4:05 PM CST (22:05 UTC)
- In effect from
- Nov 13, 2016, 12:00 AM CST
- Expired
- Nov 13, 2016, 8:46 AM CST
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
Counties Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
681 WWUS74 KTSA 122205 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 405 PM CST SAT NOV 12 2016 ARZ001-002-010-011-019-020-029-OKZ049-054>058-061>064-068-069-076- 131500- /O.NEW.KTSA.FZ.W.0007.161113T0600Z-161113T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-ROGERS-MAYES- DELAWARE-CREEK-CHEROKEE-ADAIR-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE... PRYOR...GROVE...JAY...SAPULPA...TAHLEQUAH...STILWELL...POTEAU 405 PM CST SAT NOV 12 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY. * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... MADISON...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN OKLAHOMA...PUSHMATAHA...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...ROGERS...MAYES...DELAWARE...CREEK...CHEROKEE... ADAIR... AND LE FLORE COUNTIES. * TEMPERATURE...COLDER VALLEYS WILL SEE TEMPERATURES FALL INTO THE 28 TO 32 DEGREE RANGE BY SUNRISE SUNDAY. * IMPACTS...THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU HAVE PLANTS, SMALL TREES OR OTHER TENDER VEGETATION WHICH COULD BE HARMED BY A FREEZE, TAKE THE TIME NOW TO PROTECT THEM. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. ALSO BE SURE TO BRING YOUR SMALL PETS INDOORS. OUTDOOR PETS SHOULD HAVE A WARM, DRY SHELTER WITH SUFFICIENT FOOD AND FRESH WATER. $$ OKZ059-060-065>067-070>075-131500- /O.NEW.KTSA.FR.Y.0003.161113T0600Z-161113T1500Z/ PAWNEE-TULSA-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH-SEQUOYAH- PITTSBURG-HASKELL-LATIMER- INCLUDING THE CITIES OF...PAWNEE...TULSA...OKEMAH...OKMULGEE... WAGONER...MUSKOGEE...CHECOTAH...SALLISAW...MCALESTER...STIGLER... WILBURTON 405 PM CST SAT NOV 12 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY. * AFFECTED AREA...IN OKLAHOMA...PAWNEE...TULSA...OKFUSKEE... OKMULGEE...WAGONER...MUSKOGEE...MCINTOSH...SEQUOYAH... PITTSBURG... HASKELL...AND LATIMER COUNTIES. * TEMPERATURE...OVERNIGHT TEMPERATURES WILL FALL INTO THE MID 30S IN MOST PLACES LEADING TO THE DEVELOPMENT OF FROST. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... COVER OUTDOOR PLANTS OR BRING THEM INDOORS. $$
2 follow-up statements
726 WWUS74 KTSA 130916 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 316 AM CST SUN NOV 13 2016 ARZ001-002-010-011-019-020-029-OKZ049-054>058-061>064-068-069-076- 131500- /O.CON.KTSA.FZ.W.0007.000000T0000Z-161113T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-ROGERS-MAYES- DELAWARE-CREEK-CHEROKEE-ADAIR-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE... PRYOR...GROVE...JAY...SAPULPA...TAHLEQUAH...STILWELL...POTEAU 316 AM CST SUN NOV 13 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... MADISON...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN OKLAHOMA...PUSHMATAHA...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...ROGERS...MAYES...DELAWARE...CREEK...CHEROKEE... ADAIR... AND LE FLORE COUNTIES. * TEMPERATURE...COLDER VALLEYS WILL SEE TEMPERATURES FALL INTO THE 28 TO 32 DEGREE RANGE BY SUNRISE THIS MORNING. * IMPACTS...THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU HAVE PLANTS, SMALL TREES OR OTHER TENDER VEGETATION WHICH COULD BE HARMED BY A FREEZE, TAKE THE TIME NOW TO PROTECT THEM. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. ALSO BE SURE TO BRING YOUR SMALL PETS INDOORS. OUTDOOR PETS SHOULD HAVE A WARM, DRY SHELTER WITH SUFFICIENT FOOD AND FRESH WATER. $$ OKZ059-060-065>067-070>075-131500- /O.CON.KTSA.FR.Y.0003.000000T0000Z-161113T1500Z/ PAWNEE-TULSA-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH-SEQUOYAH- PITTSBURG-HASKELL-LATIMER- INCLUDING THE CITIES OF...PAWNEE...TULSA...OKEMAH...OKMULGEE... WAGONER...MUSKOGEE...CHECOTAH...SALLISAW...MCALESTER...STIGLER... WILBURTON 316 AM CST SUN NOV 13 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * AFFECTED AREA...IN OKLAHOMA...PAWNEE...TULSA...OKFUSKEE... OKMULGEE...WAGONER...MUSKOGEE...MCINTOSH...SEQUOYAH... PITTSBURG... HASKELL...AND LATIMER COUNTIES. * TEMPERATURE...EARLY MORNING TEMPERATURES IN THE MID 30S FOR MOST LOCATIONS LEADING TO THE DEVELOPMENT OF FROST. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... COVER OUTDOOR PLANTS OR BRING THEM INDOORS. $$
085 WWUS74 KTSA 131446 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 846 AM CST SUN NOV 13 2016 ARZ001-002-010-011-019-020-029-OKZ049-054>058-061>064-068-069-076- 131600- /O.CAN.KTSA.FZ.W.0007.000000T0000Z-161113T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-ROGERS-MAYES- DELAWARE-CREEK-CHEROKEE-ADAIR-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE... PRYOR...GROVE...JAY...SAPULPA...TAHLEQUAH...STILWELL...POTEAU 846 AM CST SUN NOV 13 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE RISEN ABOVE FREEZING. THEREFORE...THE FREEZE WARNING HAS BEEN CANCELLED. $$ OKZ059-060-065>067-070>075-131600- /O.CAN.KTSA.FR.Y.0003.000000T0000Z-161113T1500Z/ PAWNEE-TULSA-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH-SEQUOYAH- PITTSBURG-HASKELL-LATIMER- INCLUDING THE CITIES OF...PAWNEE...TULSA...OKEMAH...OKMULGEE... WAGONER...MUSKOGEE...CHECOTAH...SALLISAW...MCALESTER...STIGLER... WILBURTON 846 AM CST SUN NOV 13 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE RISEN WELL ABOVE FREEZING. THEREFORE...THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Nov 12, 3:57 PM CST, 8 minutes earlier.
Area forecast discussion, Nov 12, 3:57 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
357 PM CST Sat Nov 12 2016
.DISCUSSION...
The only real forecast concern over the next few days is
frost/freeze headlines tonight. This is one of those nights when
valleys will drop to near or below freezing and ridge tops will
remain well above freezing, so there is no clear cut solution.
Will opt to issue a freeze warning where many of the colder
valleys based on surface and mesonet observations are located, and
a frost advisory elsewhere except in Choctaw County, where most of
the county will remain a bit too warm for significant frost.
A warming trend will begin Sunday and continue through the middle
of next week, with temperatures returning to unseasonably warm
levels next week. Fire danger will increase, especially by
Thursday as south winds will be strongest that day.
A strong storm system will pass to our north Thursday night and
Friday pushing a cold front across the area. With limited
moisture return ahead of the front, will keep pops on the low side
for now with the frontal passage.
Much cooler weather will follow the front heading into next
weekend, and a more widespread freeze may occur at that time.
Stayed close to guidance temperatures the next couple days.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 36 66 48 70 / 0 0 0 0
FSM 34 65 44 71 / 0 0 0 0
MLC 36 66 49 72 / 0 0 0 0
BVO 30 66 43 70 / 0 0 0 0
FYV 28 62 40 65 / 0 0 0 0
BYV 29 62 44 67 / 0 0 0 0
MKO 35 65 47 71 / 0 0 0 0
MIO 32 64 46 67 / 0 0 0 0
F10 36 66 50 71 / 0 0 0 0
HHW 39 65 48 73 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from midnight tonight to 9 AM CST Sunday for
OKZ049-054>058-061>064-068-069-076.
Frost Advisory from midnight tonight to 9 AM CST Sunday for
OKZ059-060-065>067-070>075.
AR...Freeze Warning from midnight tonight to 9 AM CST Sunday for
ARZ001-002-010-011-019-020-029.
&&
SHORT TERM...06
LONG TERM....05
PLATEHazardous weather outlook, Nov 12, 12:30 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1230 PM CST SAT NOV 12 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131115- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1230 PM CST SAT NOV 12 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. DISCUSSION... THERE MAY BE SOME AREAS WHICH RECEIVE A FROST OR FREEZE TONIGHT...AS TEMPERATURES DIP INTO THE UPPER 20S TO LOWER 30S. THE COLDEST READINGS WILL BE ACROSS NORTHWEST ARKANSAS AND PORTIONS OF EASTERN OKLAHOMA...ESPECIALLY IN THE VALLEY LOCATIONS. THIS WILL BE THE FIRST FREEZE FOR SOME LOCATIONS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH TUESDAY...NO HAZARDS. WEDNESDAY...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... GUSTY SOUTH WINDS WILL RETURN BY WEDNESDAY AHEAD OF A COLD FRONT...WHICH IS FORECAST TO MOVE THROUGH THE REGION BY THURSDAY NIGHT. IN ADDITION...THERE IS A CHANCE FOR THUNDERSTORMS BY THURSDAY INTO FRIDAY. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. CORFIDI
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 4:05 PM CST | Freeze Warning | TSA | Adair, Cherokee, Craig, Creek, Delaware, Mayes and 5 more | 17 hr |
Nearby
Frost Advisories in Oklahoma, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.